How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 20736
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

Have a 40# ***** that ate a 10 mg pull is there a need to wo

Customer Question

Have a 40# ***** that ate a 10 mg pull is there a need to worry?
Submitted: 2 years ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 2 years ago.
Hello and welcome,This is just a quick note to let you know that I am locked on to your question and am working on it now.Unfortunately the expert you requested is not online at present but I know you will be wanting a quick answer so I have decided to step in, I hope this OK with you. My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. However before I can start I need a little more information to make things clearer for me so could you please answer the following :1. What type of pill was this? Can you give me the name?You can then expect a written reply sometime within the next fifteen minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype if this is more convenient for you. Please get back to me if this is more suitable for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Customer: replied 2 years ago.
10mg Lisinopril
Expert:  Dr Scott Nimmo replied 2 years ago.
Hello again and thanks for the quick reply.
1. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : How to induce vomiting in dogs
{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }
2. However even if you do not induce vomiting then the chances are things will not be so serious. With this drug dosages below 20 mg/kg usually cause mild signs only, most commonly vomiting and lethargy.
{ Your dog took 0.53 mg / KG a very low dose }
I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.
Regards,
Dr Scott.
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.